Review: could Hydrochlorothiazide cause Tinnitus?
Summary: Tinnitus is found among people who take Hydrochlorothiazide, especially for people who are female, 60+ old, have been taking the drug for 1 - 2 years, also take medication Aspirin, and have High blood pressure.
We study 60,054 people who have side effects while taking Hydrochlorothiazide from FDA and social media. Among them, 424 have Tinnitus. Find out below who they are, when they have Tinnitus and more.
You are not alone: join a mobile support group for people who take Hydrochlorothiazide and have Tinnitus >>>
Hydrochlorothiazide has active ingredients of hydrochlorothiazide. It is often used in high blood pressure. (latest outcomes from 62,004 Hydrochlorothiazide users)
Tinnitus (a ringing in the ears) has been reported by people with depression, high blood pressure, high blood cholesterol, osteoporosis, stress and anxiety. (latest reports from 20,240 Tinnitus patients)
On Feb, 25, 2015: 60,054 people reported to have side effects when taking Hydrochlorothiazide. Among them, 427 people (0.71%) have Tinnitus.
Time on Hydrochlorothiazide when people have Tinnitus * :
|< 1 month||1 - 6 months||6 - 12 months||1 - 2 years||2 - 5 years||5 - 10 years||10+ years |
Gender of people who have Tinnitus when taking Hydrochlorothiazide * :
Age of people who have Tinnitus when taking Hydrochlorothiazide * :
Severity of Tinnitus when taking Hydrochlorothiazide ** :
|least||moderate||severe||most severe |
How people recovered from Tinnitus ** :
|while on the drug||after off the drug||not yet |
Top conditions involved for these people * :
- Hypertension (99 people, 23.19%)
- Blood cholesterol (39 people, 9.13%)
- Multiple myeloma (37 people, 8.67%)
- Fluid retention (29 people, 6.79%)
- Diabetes mellitus (28 people, 6.56%)
Top co-used drugs for these people * :
- Aspirin (114 people, 26.70%)
- Lipitor (86 people, 20.14%)
- Zometa (74 people, 17.33%)
- Toprol-xl (62 people, 14.52%)
- Lisinopril (61 people, 14.29%)
* Approximation only. Some reports may have incomplete information.
** Reports from social media are used.
How to use the study: print a copy of the study and bring it to your health teams to ensure drug risks and benefits are fully discussed and understood.
Get connected: join our support group of hydrochlorothiazide and tinnitus on
Do you have Tinnitus while taking Hydrochlorothiazide?
You are not alone! Join a mobile support group:
- support group for people who take Hydrochlorothiazide and have Tinnitus
- support group for people who take Hydrochlorothiazide
- support group for people who have Tinnitus
Drugs in real world that are associated with:
Could your condition cause:
Can you answer these questions (Ask a question):
- Does clonazapam cause tinnitus or ringing in the ears?
Patient fell a year ago and injured her neck and broke a bone in her arm. Has had severe pain in her neck. Getting acupuncture frequently. Recently tried to change medication from Valium to Clonazepam, and developed severe tinnitus. She said she only missed two days of Valium. She also says she has skipped days without taking valium and never had a problem. She says Clonazepam caused the tinnitus. I can't find anything that states a side effect of clonazepam is tinnitus.
- Can xeralto and an antihistimine cause dizziness, shortness of breath, tiredness, etc.
I also take a blood thinner, xeralto, for a-fib. I have been using a mouthwash of an antihistimine antacid mix for a day and a half.
- Would the tinnitus abate with if i discontinue methotrexate?
I've just begun my 4th year of Methotrexate for Rheumatoid issue, but it also alleviated my psoriasis. I am hesitant to discontinue because the benefits are great. However, the tinnitus is becoming unbearable and almost maddening. I will more likely consider talking to my doctor about changing medications if 1. The tinnitus subsides with the discontinuance of Methotrexate and if 2. Other rheumatoid medication would not have the same issues with tinnitus. Just discovered the possible connection minutes ago and am eager and hopeful. Please help. Thank you. -Celeste
- Can hydrochlorothiazide cause blood in urine and stool and how to fix it
Have been taking Hydrochlorothiazide for 2 days now. Noticed blood in my stool and urine. I know it's this drug's side effect. I will stop taking this med now - but is there anything I should do so that my stool and urine went back to normal? Will the bleeding stop on its own after I discontinued the drug or should I seek immediate help?
- Does taking cetirizine hydrochloride effect lisinopril for blood pressure
just wanted to know if these two should be taken together, one for blood pressure other for allery's
More questions for: Hydrochlorothiazide, Tinnitus
You may be interested at these reviews (Write a review):
- Hydrochlorothiazide and frontal fibrosing alopecia
I took Hydrochlorothiazide for almost a year to prevent kidney stone formation. Ten months later, I went to see a Dermatologist because I was having problems with my skin. I had lost all of my eyebrow hair and most of the hair around my facial hairline and my hair was thinning on the rest of my scalp. I was diagnosed with Frontal Fibrosing Alopecia and was informed that Hydrochlorothiazide (HCTZ) can cause this disorder, which is a variant of lichen planopilaris. This disorder causes permanent hair loss due to scarring of the hair follicles all around my facial hairline. The hair I have lost will never grow back. I was advised to stop taking HCTZ.
- Hydrochlorothiazide made me pour sweat
Hydroclorothiazide made me absolutely pour sweat for two years. My doctors could not find out what was causing the problem. It took little exertion for me to start dripping sweat. My hair would be absolutely soaked...especially in the summer, but if I was cleaning house in the winter also. I finally did my own research and proposed to my doctor that HCTZ was the problem. He did not agree with me, but agreed to let me go off of it for a short time. The profuse sweating stopped almost immediately.
- Excessive menstrual cycle bleeding??? here's a possible answer! (1 response)
I take Hydrochlorothiazide 25mg and Atenolol 50mg daily for high blood pressure. I have had every exam known to man and all blood work and test results come back clear with no indications of a reason as to why my pressure is high. Needless to say, I take the meds and my blood pressure is controlled. I went to the dentist yesterday to have a filling replaced, the doctor gave me a novocaine injection, did the work and I was out of there happy as a pig in mud. The doctor did not ask if I was on my menstrual cycle and today I realize why he should have. I have to use the restroom every 15 minutes MAXIMUM, to change my sanitary napkin and release the blood that has accumulated in my vaginal canal. Wearing a tampon is not even an option! There is no pain however it is so gross. I once took 2 excedrin while on my cycle and had the mini version of what is happening now. Needless to say, the combination of hydrochlorothiazide and novocaine should not be mixed especially during your menstrual cycle.
- Ringing in the ears from linzess
I started Linzess about a month ago, taking it about every three days. It was my miracle pill, until recently when I started having ringing in my ears. I am stopping the medication in hopes that the ringing will subside.
- Loss of voice and stomach issues
Prescribed to take 2 - 300 mg tablets of Clindamycin prior to dental procedure to to knee implant done a month and half before dental procedure. Took two pills one hour prior and immediate severe burning of throat, esophagous and stomach with constant nausea. Still have symptons - ie loss of voice, low grade nausea. have had multitude of tests - ie. EGD's, monometry, transesophageal (with transmitter to determine extent of now reflux) Have to eat small amounts of food at a time. Have lost 23 lbs. Affects my every day life - difficult to talk on phone, talking in groups - just limit my socialization. Could not work if I wanted to with voice. Throat is constantly sore.
More reviews for: Hydrochlorothiazide, Tinnitus
Comments from related studies:
From this study (2 weeks ago):
The Only time I haven't had tinnitus was during the process of changing my medication from Dilantin to Keppra, then again during the process of changing from Keppra to Lamictal. I do not work in a loud environment nor listen to loud media.
From this study (3 months ago):
I have suffered from these afflictions for many years but the balance issue and farigue have severely limited my lice. I fall regularly, use a staff for stability at all times.
From this study (13 months ago):
it is constant most of the time and will just stop for a few days or weeks at a time.
Post a new comment OR Read more comments
NOTE: The study is based on active ingredients and brand name. Other drugs that have the same active ingredients (e.g. generic drugs) are NOT considered.
WARNING: Please DO NOT STOP MEDICATIONS without first consulting a physician since doing so could be hazardous to your health.
DISCLAIMER: All material available on eHealthMe.com is for informational purposes only, and is not a substitute for medical advice, diagnosis, or treatment provided by a qualified healthcare provider. All information is observation-only, and has not been supported by scientific studies or clinical trials unless otherwise stated. Different individuals may respond to medication in different ways. Every effort has been made to ensure that all information is accurate, up-to-date, and complete, but no guarantee is made to that effect. The use of the eHealthMe site and its content is at your own risk.
You may report adverse side effects to the FDA at http://www.fda.gov/medwatch/ or 1-800-FDA-1088 (1-800-332-1088).
If you use this eHealthMe study on publication, please acknowledge it with a citation: study title, URL, accessed date.